nadolol for migraine

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

printig
New Member


Date Joined Sep 2009
Total Posts : 5
   Posted 9/22/2009 8:42 PM (GMT -7)   
A dr. prescribed me Nadolol and Amitriptyline as prophelactics for migraine. I started the Amitriptyline and have had some problems, but am trying to give it a fair chance before I give up on it.
However, I'm really nervous about the Nadolol because it's a beta blocker, meaning high blood pressure medicine, and I don't have high blood pressure. In fact, mine is kind of on the low side. A dr. once tried to put me on Propranolol and it made me sooooo sick I didn't make it a week.
Honestly, I'm afraid to even try it because I think it's pretty much the same medication. Has anyone tried both?
 
Any experiences with this drug are welcome. I don't know what people did to get information about prescription medicines before the Internet!
 

kandjmomy
Regular Member


Date Joined Mar 2009
Total Posts : 40
   Posted 9/26/2009 7:05 PM (GMT -7)   
Right now I'm on Elavil and Propanolol, but I'm not finding any effect on my headache. My BP has always been low as well, so my doc said to increase the beta-blocker slowly and to monitor my pulse. If it goes below 70 at resting, it's too much. I would try the Nadolol on the lowest dose and keep a journal of how you feel as well as your heart rate. In what way did you get sick with the propranolol?

GL,
Amanda

printig
New Member


Date Joined Sep 2009
Total Posts : 5
   Posted 9/27/2009 2:07 PM (GMT -7)   
Thanks Amanda -- I appreciate hearing about your experience.
I've been trying to remember exactly what my symptoms were on propranolol -- this was several years ago -- 2006, maybe. All I remember was just feeling awful -- and my restless leg problem got much worse, so it was hard to sleep. It was right after that that I decided to see how I could cope without any prescription meds at all. I did that for about two years, and managed fairly well for -- but I got tired of losing work and play time to migraines, so I decided to get a prescription for Relpax (which usually gets rid of the headache, but makes me extremely tired and kind of spacy) I guess this was about a year ago. I think one of the big reasons I decided to go back on propylactic medication was because I dislike the side effects of the Relpax so much. Honestly, it's great that it knocks out the headache, but sometimes it makes me so tired I end up going to bed.
My new dr. prescribed me Maxalt, which pretty much has the same side effects of Relpax...
Anyway -- thanks again.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 11:34 PM (GMT -7)
There are a total of 2,905,188 posts in 318,841 threads.
View Active Threads


Who's Online
This forum has 158204 registered members. Please welcome our newest member, arycqmiu.
251 Guest(s), 2 Registered Member(s) are currently online.  Details
Dimitri71, up4thefight